Pennsylvania, 2019Flash Flood in Pennsylvania, July 5, 2019
July 5, 2019 · NWS CLE · 1 event in 1 county or zone
A warm and moist airmass was draped across Ohio on July 5th. Slow moving showers and thunderstorms developed along the afternoon lake breeze and outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist airmass was draped across Ohio on July 5th. Slow moving showers and thunderstorms developed along the afternoon lake breeze and outflow boundaries. With dewpoints in the mid 70s and precipitable water values around 2 inches the environment was favorable for torrential rain. Flash flooding was localized to northern Ohio and northwest Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 5, 3:30 PM EST, 58 minutes earlier.
Area forecast discussion, Jul 5, 3:30 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
430 PM EDT Fri Jul 5 2019
.SYNOPSIS...
Low pressure over the Central Great Lakes will move east tonight,
with a trailing cold front settling south across the area on Friday.
High pressure accompanied by seasonal temperatures will build in for
the beginning of next week.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Thunderstorms that developed along the lake breeze have been
drifting to the south and east late this afternoon. Heavy rain
remains the main concern for late this afternoon given slow storm
motion and a deep warm layer in the cloud. Otherwise a few wind
gusts to 40 mph may be possible with the strongest storms. Pockets
of thunderstorms have also been developing to the west across
Indiana/Michigan as energy starts to round the upper ridge and
interact with a moderately unstable airmass with ML Cape of 1500
J/kg. This activity will likely expand into NW Ohio this evening
before we start to lose diurnal support and see an overall
diminishing trend.
Weak low pressure over lower Michigan will continue east overnight.
This will maintain some shower and thunderstorm activity overnight,
mainly north of the area but will likely reach the Toledo area and
may brush other northern counties. Otherwise expect to see a
decrease in coverage overnight before the front settles south of
Lake Erie on Saturday and we see it flare back up with diurnal
heating. SPC has the southern half of the area in a marginal severe
weather threat for Saturday which tries to highlight areas that will
have the front move through during the afternoon hours. Heavy rain
will also be a concern, especially if we see activity training along
the front. Saturday will be another humid day with more cloud
cover although temperatures will not be quite as high with the
frontal passage. A drier airmass will begin to arrive behind the
front on Saturday night.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The short term begins Sunday with a cold front south of the area and
high pressure starting to build in from the north. Will begin with
a slight chance pop Sunday morning far south, otherwise will have a
dry forecast. Monday and Tuesday will continue with a dry forecast
as the high continues to extend into the region as it drifts slowly
southeast across the lakes. Highs Sunday and Monday lower 80s. Highs
Tuesday mid 80s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Tuesday night and Wednesday, high pressure will be drifting east as
an upper trough moves across the upper midwest. Wednesday afternoon
this upper trough axis will be just to our west and would expect
convection to begin developing and moving in from the west. Will
have chance pops for the afternoon with best chance west. At this
point models diverge somewhat so will continue with the GFS. The
trough continues to move east across the area Wednesday night,
likely moving convection from west to east across the area. For now
will continue with chance pops but foresee a period of likely pops
with better resolution as time nears. Thursday and Friday high
pressure builds in. Highs Wednesday mid 80s. Highs Thursday lower
80s. Highs Friday closer to 80.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
Showers and thunderstorms have filled in along the lake breeze
in northern Ohio and will expand on outflow boundaries through
the afternoon. Gradual expansion to south and east can be
expected although a thunderstorm could develop anywhere given
the warm and humid airmass. Tried to time thunderstorms into
terminals that stand the best chance to see activity, including
MFD/CLE/CAK/YNG through 22Z. IFR visibilities possible under the
heavier showers with wind gusts to 25 knots. Thunderstorms
activity will decrease this evening but an isolated storm can
not be ruled out overnight, especially in NW Ohio. Pockets of
MVFR visibilities may develop after 08Z given high dewpoints
with fog/haze. Otherwise, scattered showers and thunderstorms
will develop towards 16Z on Saturday closer to the lakeshore
again before shifting south ahead of a cold front through the
afternoon. Only included VCSH at most terminals towards the end
of the period and will add thunderstorms as confidence increases
in timing. Winds will generally be out of the southwest except
at CLE/ERI where lake breezes have already developed. Winds will
shift to the northwest behind the front on Saturday.
OUTLOOK...Non-VFR possible with scattered thunderstorms that
develop through Saturday.
&&
.MARINE...
Winds will remain generally light tonight into Saturday. Saturday
afternoon a cold front will drop south across the lake turning winds
out of the north at 10 to 15 knots. Saturday night high pressure to
our north will turn winds out of the northeast. Wind speeds will
increase to a solid 15 knots through the afternoon Sunday before
dropping back to near 10 knots overnight. Would expect waves to
increase to 3 to 4 feet for a period Sunday across the central
basin. Northeast winds will persist through Tuesday but should
become light. Winds will turn variable on Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...TK
LONG TERM...TK
AVIATION...KEC
MARINE...TK
Hazardous weather outlook, Jul 5, 3:49 AM EST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
449 AM EDT Fri Jul 5 2019
OHZ003-006>008-060900-
Lucas-Wood-Ottawa-Sandusky-
449 AM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for northwest Ohio.
.DAY ONE...Today and tonight.
Heat index values will be in the upper 90s today. This combination
of heat and humidity will be quite uncomfortable and possibly
initiate heat related illness.
Thunderstorms today will be capable of producing locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Water levels across the western basin of Lake Erie are expected to
rise with northeast winds Saturday night through Monday. Lakeshore
flooding will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ010-011-060900-
Lorain-Cuyahoga-
449 AM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.
.DAY ONE...Today and tonight.
Heat index values will be in the upper 90s today. This combination
of heat and humidity will be quite uncomfortable and possibly
initiate heat related illness.
Thunderstorms today will be capable of producing locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms on Saturday will be capable of locally heavy rainfall
and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ009-060900-
Erie-
449 AM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for north central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms today will be capable of producing locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Water levels across the western basin of Lake Erie are expected to
rise with northeast winds Saturday night through Monday. Lakeshore
flooding will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ012>014-017>023-027>033-036>038-047-089-PAZ001>003-060900-
Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
449 AM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Thunderstorms today will be capable of producing locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms on Saturday will be capable of locally heavy rainfall
and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-060900-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
449 AM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 5, 3:06 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
406 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN RAVENNA 41.16N 81.24W
07/05/2019 M2.10 INCH PORTAGE OH OFFICIAL NWS OBS
&&
RCLocal storm report, Jul 5, 3:42 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 1 WSW SEVEN HILLS 41.37N 81.70W
07/05/2019 M1.99 INCH CUYAHOGA OH TRAINED SPOTTER
RAINFALL IN 90 MINUTES.
&&Local storm report, Jul 5, 3:49 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN 6 N WATERFORD 42.04N 79.97W
07/05/2019 M3.00 INCH ERIE PA CO-OP OBSERVER
RAINFALL TOTAL FOR THE DAY SO FAR.
&&
RCLocal storm report, Jul 5, 3:56 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HEAVY RAIN 3 E BRECKSVILLE 41.30N 81.56W
07/05/2019 M1.00 INCH SUMMIT OH TRAINED SPOTTER
RAINFALL IN 40 MINUTES.
&&Local storm report, Jul 5, 4:18 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
518 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 1 W BROOKLYN HEIGHTS 41.41N 81.69W
07/05/2019 CUYAHOGA OH EMERGENCY MNGR
SWIFT WATER RESCUE ALONG THE WEST CREEK AT
TUXEDO PARK.
&&
KECLocal storm report, Jul 5, 4:23 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
523 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 1 SSW PARMA 41.37N 81.74W
07/05/2019 M4.13 INCH CUYAHOGA OH PUBLIC
INTERSECTION OF RIDGE AND W PLEASANT VALLEY
ROAD AND STATE AND W PLEASANT VALLEY ROAD
CLOSED DUE TO FLOODING.
&&
KECFlash Flood, Crawford
- When
- July 5, 4:28 PM EST to 6:30 PM EST
- Where
- Crawford County, 8.94 mi NNW of Drakes Mills to 7.1 mi N of Hickernell
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.957, -80.114
Flooding in Edinboro where the intersection of Route 99 and Old State Road and Springboro where Springboro Road and North Hickernell Road were impassable. In Hartstown water was running over Main Street and Adamsville Road. Numerous roads closed. Water estimated at 2 feet in portions of Edinboro University.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Wind in Florida, July 5, 20191 death · 1 injured · $500 · 28 events
- Flash Flooding and Flooding in Missouri, July 5, 20191 death · 9 events
- Flash Flooding in Ohio, July 5, 2019$25 million · 2 events
- Flash Flooding and Flooding in Minnesota, July 5 to 7, 2019$395,000 · 8 events
- Hail in Colorado, July 5, 20192.5 in hail · 61 events
- Flash Flood and Damaging Wind in Arkansas, July 5, 2019$100,000 · 52 kt wind · 3 events
- Lightning Strike in Florida, July 5, 2019$75,000 · 1 event
- Hail and Damaging Wind in Nebraska, July 5, 2019$50,000 · 1 in hail · 2 events
- Flood in South Dakota, July 5 to 6, 2019$50,000 · 1 event
- Flood in South Dakota, July 5 to 7, 2019$35,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, July 5 to 6, 2019$25,000 · 50 kt wind · 6 events
- Tornadoes and Flash Flooding in Minnesota, July 5 to 6, 2019$20,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846867.